| Catalog Number |
03.807.315 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
01/17/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Occupation: initial reporter is a synthes sales consultant.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes (b)(6) reports an event as follows: it was reported that on (b)(6) 2019, during an unknown procedure, the xrl medium spreader top would not fit on the implant.The surgeon measured the gap from the corpectomy and decided on the best cage and endplates.Went to select the corresponding spreader top number 5 and it would not fit on the xrl medium central body implant.The xrl medium spreader gives the most amount of distraction, it was calculated to achieve the desired height that would be needed to distract over half of the height available for the particular implant.It was unknown if there was a surgical delay.Patient outcome was unknown.Concomitant device reported: xrl medium, central body, h33mm¿43mm (part 08.807.207s, lot unknown, quantity: 1).This report is for a xrl medium spreader top.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Initial reporter: additional information provided.Part: 03.807.315; lot: 8504932; manufacturing site: haegendorf; release to warehouse date: september 19, 2013.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all functional and visual criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.The device in question was forwarded to the manufacturing site and a complete re-inspection, including function test and dimension check was performed.No deviation from the specification could be detected and the complained malfunction could not be reproduced.Thus, the complaint is rated as unconfirmed.The device was manufactured in september 2013.Therefore, the sustaining engineering department was contacted to check if there was any design change since then which could have an influence on the function.It was confirmed that there was one design change in the meantime but there no change of the dimensions was made and therefore this change has no influence on the function.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.The device is functional as required and we are not able to reproduce the complained malfunction without the involved implant.Corrected data: reporter name.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.